Aa
A
A
A
Close
Borderline Personality Disorder Community
1.45k Members
Avatar universal

venlafaxine withdrawal help please. Can't go on like this much longer.

Hello. I have been taking 387.5mg of venlafaxine daily for about 6 months now. A week ago I took an overdose of about 4000mg along with some other prescribed meds and ended up bring admitted to a psych ward. The psychiatrist there diagnosed me with Borderline Personality Disorder, told me no meds would help with it so I should come off the venlafaxine and buspirone that I had been taking. He said because I had OD'd, he wasn't going to prescribe any more of the venlafaxine or buspirone but instead start me on a daily 15mg dose of mirtazapine. The problem is though that I feel dreadful  Physically, I am getting heart palpitations, tinnitus, feelings of dizziness as though I'd been drinking lots, I'm either sobbing hysterically or acting like I was drunk and I am still very much suicidal. I just wondered if anyone knew how long I could expect to feel like this and if these sound typical withdrawal symptoms. Many thanks.
4 Responses
242912 tn?1402547092
Oh dear, to have that surge of AD and Buspar in your system, then suddenly come off; yes, how you're feeling would be typical.  You are also having to get used to a different AD in place of the old one.  I truly feel for you.  

I'm sorry, I don't have a solution; I can only reassure you, how you feel is normal for what has happened to you.  
242912 tn?1402547092
Hello, how are you feeling today?  You've had an incredible surge in Dopamine.  It will take a while to feel better, but you WILL feel better.  Start with adding a Mulit-Vitamin and a sublingual B-12 to your diet.  Make sure you eat!!  If you're not eating much (I've been through this feeling myself, and the last thing you might feel like doing is eating), then get yourself some Ensure or Boost.  Most of all, keep hydrated.  

If I were you, I'd find another Dr who will rx something to help you relax.  No one can understand this awful feeling unless they've been through it.  I wish you well, honey.  You're going to be okay.  Hugs, and Merry Christmas~
Avatar universal
Thank you so much for your comments. It was good to know what I was feeling was normal. Hadn't considered food and supplements though so that was a great idea. Unfortunately I was sectioned New Years Eve, think my system was messed around with too much and I ended up jumping off a bridge into the river. Fortunately/unfortunately (?) I'm still here though so hospital are dealing with meds again. All fun and games hey!? Many thanks again for your comments and support. X
Avatar universal
The max dose for venlaflaxine is supposed to be 375mg... You sound like you are having withdrawl symptoms. I have just been diagnosed with bpd also now known as emotionally unstable personality disorder :) i am 18 and for years i have felt out of control and in crippling deppression. Doing silly impulsive things and trying to end it all. It took research and a suicide attempt. I regret not going and being a impatient and hopefully my doctor will admitt me because i am struggling. Good thing is there is lots of different views on bpd. Mood stabilisers and/or anti-psychotics maybe aswell as antidepressants would be the way ahead. Ask about dbt and other therapies that have worked on other borderlines? Research, you can add me on ig or kik if you want. Lettherebemaddness
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.